Alert archive / New York / Flash Flood Warnings in 2004
Flash Flood Warning 45, NWS Albany, NY
NWS Albany, NY issued this flash flood warning at Nov 28, 2004, 11:38 AM EST for Hamilton County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 28, 2004, 11:38 AM EST (16:38 UTC)
- Expired
- Nov 28, 2004, 5:30 PM EST
- In force
- 6 hr
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
County Hamilton County, NY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 559 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 360 m²/s²
- 0-3 km storm-relative helicity
- 447 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KALY 281636
FFWALY
NYC041-282230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1138 AM EST SUN NOV 28 2004
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HAMILTON COUNTY IN EASTERN NEW YORK
THIS INCLUDES THE CITIES OF...SPECULATOR...INDIAN LAKE
* UNTIL 530 PM EST
* AT 1123 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN WAS FALLING ACROSS SOUTHERN HAMILTON COUNTY
WITH AMOUNTS OF 1 TO 2 INCHES HAVING ALREADY FALLEN. THE RAIN WAS
QUICKLY ADVANCING NORTH AND EAST.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAKE
PLEASANT...INLET...RAQUETTE LAKE AND BLUE MOUNTAIN LAKE.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE
WARNED AREA.
FLOODING IS EXPECTED THROUGH THIS AFTERNOON ALONG SECTIONS OF THE
MILL CREEK...WILDER BROOK...SILVER LAKE OUTLET...WEST BRANCH OF THE
SACANDAGA RIVER...FOURMILE BROOK...WHITMAN FLOW...SLATE BROOK...
BRAYHOUSE BROOK...COLD BROOK...INDIAN RIVER...EAST STONY
CREEK...DEVORSE CREEK...VLY CREEK...GALLOP CREEK AND FALL STREAM.
IN ADDITION OTHER SECTIONS OF OTHER STREAMS AND CREEKS ESPECIALLY
THOSE IN HILLY TERRAIN WILL LIKELY EXPERIENCE FLOODING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
ALBANY.
LAT...LON 4334 7486 4324 7452 4325 7433 4323 7425
4328 7417 4338 7417 4373 7423 4376 7407
4380 7411 4381 7423 4393 7435 4398 7427
4411 7430 4406 7485 4349 7477
$$1 follow-up statement
000
WGUS71 KALY 282130
FFSALY
NYC035-039-041-057-095-282230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
430 PM EST SUN NOV 28 2004
THE NATIONAL WEATHER SERVICE IN ALBANY NEW YORK HAS CANCELLED THE
FLASH FLOOD WARNING FOR THE FOLLOWING COUNTIES...
IN EASTERN NEW YORK
HAMILTON...MONTGOMERY AND FULTON
IN EAST CENTRAL NEW YORK
SCHOHARIE AND GREENE
RAINFALL HAS MOVED OUT OF THE AREA AND CREEKS AND STREAMS HAVE BEGUN
TO RECEDE.
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood warning went out at Nov 28, 11:30 AM EST, 8 minutes earlier.
Area forecast discussion, Nov 28, 11:30 AM EST, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBANY NY
1130 AM EST SUN NOV 28 2004
.SYNOPSIS...COMPLEX STROM SYSTEM WILL SWEEP ACROSS AREA THIS
AFTERNOON AND HEAVY RAINS END THIS EVENING.
.SHORT TERM (TODAY INTO THIS EVENING)...EXPANDED FLOOD WATCH FOR
ENTIRE COUNTY WARNING AREA AS HEAVY RAINS MOVES ACROSS. RAINS FROM
LAST WED AND THU HAVE LEFT GROUND WET/SATURATED. SOUTHEAST SLOPES
OF MOUNTAINS ARE GETTING UPSLOPE ENHANCEMENT.
WIND ADVISORY CONTINUES INTO THIS EVENING FOR THE ENTIRE COUNTY
WARNING AREA UNTIL 7 PM.
TWEAKED GRIDS AND TOOK OUT THUNDERSTORMS HAVE NO REPORTS TO
WEST...OTHERWISE FORECAST ON TARGET.
&&
.LONG TERM (TONIGHT THROUGH SATURDAY)...SEE PREVIOUS DISCUSSION.
&&
.AVIATION...MVFR TO IFR CONDITIONS WITH RAINS. LOW LEVEL WIND SHEAR
UNTIL COLD FRONT PASSAGE. STRONG AND GUSTY SOUTHEASTERLY WINDS
ESPECIALLY ACROSS HIGHER TERRAIN...1000 FEET AND ABOVE. CONDITIONS
WILL IMPROVE THIS EVENING.
&&
.HYDROLOGY...HEAVY RAINS AND UPSLOPE ENHANCEMENT. FLOOD WATCH
ACROSS ENTIRE COUNTY WARNING AREA. NUMEROUS FLOOD WARNING OUT.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH AND WIND ADVISORY UNTIL 7 PM...CTZ001-013.
MA...FLOOD WATCH AND WIND ADVISORY UNTIL 7 PM...MAZ001-025.
NY...FLOOD WATCH AND WIND ADVISORY UNTIL 7 PM...
NYZ032-033-038>043-047>054-058>061-063>066-082>084.
VT...FLOOD WATCH AND WIND ADVISORY UNTIL 7 PM...VTZ013>015. &&Hazardous weather outlook, Nov 28, 4:45 AM EST, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 445 AM EST SUN NOV 28 2004 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-291100- BENNINGTON VT-EASTERN ALBANY NY-EASTERN COLUMBIA NY- EASTERN DUTCHESS NY-EASTERN GREENE NY-EASTERN RENSSELAER NY- EASTERN SCHENECTADY NY-EASTERN ULSTER NY-EASTERN WINDHAM VT- HAMILTON NY-MONTGOMERY NY-NORTHERN BERKSHIRE MA-NORTHERN FULTON NY- NORTHERN HERKIMER NY-NORTHERN LITCHFIELD CT-NORTHERN SARATOGA NY- NORTHERN WARREN NY-NORTHERN WASHINGTON NY-SCHOHARIE NY- SOUTHEAST WARREN NY-SOUTHERN BERKSHIRE MA-SOUTHERN FULTON NY- SOUTHERN HERKIMER NY-SOUTHERN LITCHFIELD CT-SOUTHERN SARATOGA NY- SOUTHERN WASHINGTON NY-WESTERN ALBANY NY-WESTERN COLUMBIA NY- WESTERN DUTCHESS NY-WESTERN GREENE NY-WESTERN RENSSELAER NY- WESTERN SCHENECTADY NY-WESTERN ULSTER NY-WESTERN WINDHAM VT- 445 AM EST SUN NOV 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEW YORK AND ADJACENT WESTERN NEW ENGLAND. .DAY ONE... A WIND ADVISORY IS IN EFFECT FOR ALL ZONES THROUGH 8 PM TODAY. A FLOOD WATCH IS IN EFFECT FOR WESTERN GREENE AND WESTERN ULSTER COUNTIES THROUGH 7 PM TODAY. A FLOOD WATCH IS IN EFFECT FOR HERKIMER COUNTY FROM NOON TO 7 PM TODAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. HOWEVER SPOTTERS ARE REQUESTED TO SEND REPORTS OF ANY FLOODING OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY TELEPHONE OR USING THE SPOTTER REPORT PAGE THAT MAY BE ACCESSED FROM WFO ALBANYS WEBSITE. SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.
In the hours before
Local storm report, Nov 28, 8:10 AM EST, 3 hours 28 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP C
0811AM SUN NOV 28 2004
#2 0000002 000
CBSO WLSR QTRF QHQT APTS WAPT
05124 FILE 28 BROOME COUNTY SHERIFF NY0030000 NOV 28-04
TO NATIONAL WEATHER SERVICE
ATTENTION SEMO DUTY OFFICER
ROAD FLOODING
COUNTY(S) AFFECTED: BROOME
CHECK ONE OR MORE AS APPROPRIATE:
(X) - ROAD FLOODING
(X) - ROADSIDE CULVERTS FLOODING
(X) - STORM SEWERS BACKING UP CAUSING LOCAL URBAN FLOODING
(X) - WATER COLLECTING IN LOW LYING UNDERPASSES
( ) - OTHER
LOCATION: TOWNS OF FENTON, VESTAL, BINGHAMTON, VILLAGE OF ENDICOTT, CITY
OF BINGHAMTON
DATE AND TIME CONDITION STARTED: 11/28/04 0800
NEAREST TOWN/CITY: BROOME COUNTY
REMARKS: ROADWAYS COVERED ON ROUTE 26 IN SOUTH VESTAL, PINE ST TWN OF FENTON,
VESTAL AVE CITY OF BINGHAMTON, NANTICOKE AVE VILLAGE OF ENDICOTT
AUTH PHONE #: 607 778-1911
AUTH MICHAEL F ASWAD BROOME CNTY EMERG MANAGER ROGERS/8-10 AM
OPER - ROGERS,CHARLES M 0810The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 9:50 AM EST | Flash Flood Warning | ALY | Ulster | 6 hr |
| Nov 28, 10:28 AM EST | Flash Flood Warning | ALY | Herkimer | 6 hr |
| Nov 28, 10:46 AM EST | Flash Flood Warning | ALY | Greene | 6 hr |
| Nov 28, 11:23 AM EST | Flash Flood Warning | ALY | Fulton, Montgomery, Schoharie | 6 hr |
| Nov 28, 12:06 PM EST | Flash Flood Warning | ALY | Saratoga | 6 hr |
| Nov 28, 12:32 PM EST | Flash Flood Warning | ALY | Warren, Washington | 6 hr |
Nearby
Flash Flood Warnings in New York, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.